Alert archive / Louisiana / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 11, NWS Shreveport, LA

January 2, 20175 parishes in Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Jan 2, 2017, 11:33 AM CST for 5 parishes in Louisiana. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 2, 2017, 11:33 AM CST (17:33 UTC)
Expired
Jan 2, 2017, 12:15 PM CST
In force
42 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Caldwell Parish, LA, Grant Parish, LA, Jackson Parish, LA, LaSalle Parish, LA, Winn Parish, LA

The radar

The Ft Polk radar (KPOE), 118 km from the middle of the area, began a volume at 17:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 2, 6:12 AM CSTTornado WatchSPC10 hr

The nearest sounding before it

Shreveport, LA (KBAD), launched 12:00Z, 5.6 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2017-01-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2017-01-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 240 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
0 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
240 m²/s²
0-3 km storm-relative helicity
246 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.6

Open this sounding in Storm Lab

The text

As transmitted.

325 
WUUS54 KSHV 021733
SVRSHV
LAC021-043-049-059-127-021815-
/O.NEW.KSHV.SV.W.0011.170102T1733Z-170102T1815Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Shreveport LA
1133 AM CST MON JAN 2 2017

The National Weather Service in Shreveport has issued a

* Severe Thunderstorm Warning for...
  East central Grant Parish in north central Louisiana...
  Caldwell Parish in north central Louisiana...
  Southeastern Jackson Parish in north central Louisiana...
  La Salle Parish in north central Louisiana...
  Northeastern Winn Parish in north central Louisiana...

* Until 1215 PM CST

* At 1132 AM CST, severe thunderstorms were located along a line
  extending from 13 miles northeast of Winnfield to 10 miles
  southwest of Olla to 6 miles north of Esler Regional Airport,
  moving northeast at 50 mph.

  HAZARD...60 mph wind gusts and penny size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* Locations impacted include...
  Columbia, Jena, Olla, Clarks, Grayson, Midway, Urania, Nebo,
  Spaulding, Rogers, Catahoula Lake, Riverton, Standard, Kelly and
  Burlington.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

A tornado watch remains in effect until 200 PM CST for north central
Louisiana.

LAT...LON 3207 9193 3201 9189 3193 9190 3193 9201
      3133 9201 3134 9204 3132 9208 3136 9208
      3141 9215 3147 9216 3146 9228 3182 9229
      3211 9244 3228 9202 3227 9199 3219 9201
      3220 9197 3217 9198 3216 9190 3209 9187
TIME...MOT...LOC 1732Z 242DEG 42KT 3206 9247 3177 9233 3148 9229 

HAIL...0.75IN
WIND...60MPH
 
$$

ITO
1 follow-up statement
309 
WWUS54 KSHV 021801
SVSSHV

Severe Weather Statement
National Weather Service Shreveport LA
1201 PM CST MON JAN 2 2017

LAC043-049-059-127-021811-
/O.CAN.KSHV.SV.W.0011.000000T0000Z-170102T1815Z/
Grant LA-Jackson LA-La Salle LA-Winn LA-
1201 PM CST MON JAN 2 2017

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL GRANT...
SOUTHEASTERN JACKSON...LA SALLE AND NORTHEASTERN WINN PARISHES IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A tornado watch remains in effect until 700 PM CST for north central
Louisiana.

LAT...LON 3207 9193 3201 9189 3193 9190 3193 9209
      3221 9218 3228 9202 3227 9199 3219 9201
      3220 9197 3217 9198 3216 9190 3209 9187
TIME...MOT...LOC 1801Z 242DEG 42KT 3221 9214 3192 9200 3163 9196 

$$

LAC021-021815-
/O.CON.KSHV.SV.W.0011.000000T0000Z-170102T1815Z/
Caldwell LA-
1201 PM CST MON JAN 2 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 PM CST
FOR EASTERN CALDWELL PARISH...

At 1201 PM CST, severe thunderstorms were located along a line
extending from 8 miles northwest of Columbia to near Rosefield to
near Archie, moving northeast at 50 mph.

HAZARD...60 mph wind gusts and penny size hail. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Columbia, Grayson and Riverton. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

A tornado watch remains in effect until 700 PM CST for north central
Louisiana.

LAT...LON 3207 9193 3201 9189 3193 9190 3193 9209
      3221 9218 3228 9202 3227 9199 3219 9201
      3220 9197 3217 9198 3216 9190 3209 9187
TIME...MOT...LOC 1801Z 242DEG 42KT 3221 9214 3192 9200 3163 9196 

HAIL...0.75IN
WIND...60MPH
 
$$

ITO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 2, 10:50 AM CST, 43 minutes earlier.

Area forecast discussion, Jan 2, 10:50 AM CST, 43 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
1050 AM CST Mon Jan 2 2017

.DISCUSSION...
Have updated to remove more counties from tornado watch number 2
which included all of the Texas counties and Miller county in S AR
and Caddo and Bossier in NW LA. have also made adjustments to the
rain chances in wake of the stronger band of thunderstorms and
rainfall amounts/QPF. /06/

&&

PREV DISCUSSION... /issued 552 AM CST Mon Jan 2 2017/

AVIATION...
Low cigs/vsbys will continue to affect area terminals through this
afternoon, as tstms increase in coverage ahead of an upper level
disturbance. Gusty winds, possibly in excess of 40 to 50 kts under
stronger storms, will be possible in the vc of any convection.
Tstms will come to an end from w to e by this evening, and
conditions should rapidly improve into the VFR thereafter.
Otherwise, expect ely winds 5-10 kts to become w to swly later
today. /12/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  72  50  73  44 / 100  10   0  10
MLU  73  52  75  46 / 100  10   0  10
DEQ  67  42  67  35 /  80  10  10  10
TXK  68  48  69  39 / 100  10   0  10
ELD  69  47  71  42 / 100  10   0  10
TYR  73  48  71  38 /  10  10   0  10
GGG  75  48  72  40 /  50  10   0  10
LFK  75  48  75  44 / 100  10   0  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

06/12
Hazardous weather outlook, Jan 2, 3:21 AM CST, 8 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
321 AM CST MON JAN 2 2017

ARZ050-051-059-OKZ077-TXZ096-021800-
SEVIER-HOWARD-LITTLE RIVER-MCCURTAIN-RED RIVER-
321 AM CST MON JAN 2 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

AREAS OF DENSE FOG THIS MORNING WILL GIVE WAY TO WIDESPREAD
SHOWERS AND THUNDERSTORMS LATER THIS MORNING BEFORE ENDING ACROSS
THE REGION THIS AFTERNOON. WHILE SOME OF THESE STORMS COULD BE
STRONG IN NATURE POSING A HAIL AND OR WIND THREAT...THE MORE
SIGNIFICANT SEVERE THUNDERSTORM POSSIBILITY TODAY SHOULD STAY TO
THE SOUTH OF THE REGION.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

A SIGNIFICANT COOL DOWN WILL COMMENCE LATE IN THE DAY TUESDAY
THROUGH TUESDAY NIGHT AND IT WILL REMAIN MUCH COLDER ACROSS THE
REGION THROUGH THE REMAINDER OF THE WORK WEEK. AT THIS TIME...IT
DOES NOT APPEAR THAT ANY SIGNIFICANT WINTER PRECIPITATION WILL BE
POSSIBLE WITH THIS COLDER AIRMASS IN PLACE TOWARDS LATE WEEK BUT
THIS POSSIBILITY WILL CONTINUE TO BE MONITORED IN FUTURE
FORECASTS.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS SHOULD NOT BE NEEDED BUT WILL BE
NECESSARY FOR COUNTIES FURTHER SOUTH OF THE REGION THIS MORNING.

ARZ060-061-070>073-LAZ001>006-010>014-017>022-TXZ097-108>112-
124>126-136>138-149>153-165>167-021800-
HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-COLUMBIA-UNION-CADDO-BOSSIER-
WEBSTER-CLAIBORNE-LINCOLN-DE SOTO-RED RIVER-BIENVILLE-JACKSON-
OUACHITA-SABINE-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-
321 AM CST MON JAN 2 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

AREAS OF DENSE FOG EARLY THIS MORNING WILL GIVE WAY TO WIDESPREAD
SHOWERS AND THUNDERSTORMS LATE THIS MORNING INTO THE AFTERNOON
HOURS BEFORE ENDING LATE IN THE AFTERNOON. SOME OF THESE STORMS
WILL BE STRONG TO SEVERE...PRODUCING DAMAGING THUNDERSTORM WIND
GUSTS...LARGE HAIL AND ISOLATED TORNADOES. BRIEF HEAVY DOWNPOURS
WILL ALSO ACCOMPANY THE STRONGEST STORMS TODAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

A SIGNIFICANT COOL DOWN WILL COMMENCE LATE IN THE DAY TUESDAY
THROUGH TUESDAY NIGHT AND IT WILL REMAIN MUCH COLDER ACROSS THE
REGION THROUGH THE REMAINDER OF THE WORK WEEK. AT THIS TIME...IT
DOES NOT APPEAR THAT ANY SIGNIFICANT WINTER PRECIPITATION WILL BE
POSSIBLE WITH THIS COLDER AIRMASS IN PLACE TOWARDS LATE WEEK BUT
THIS POSSIBILITY WILL CONTINUE TO BE MONITORED IN FUTURE
FORECASTS.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS WILL BE NEEDED LATER THIS MORNING
THROUGH THE AFTERNOON HOURS ACROSS THE REGION BECAUSE OF THE
LIKELIHOOD OF SEVERE THUNDERSTORMS.

13

In the hours before

Local storm report, Jan 2, 9:14 AM CST, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
914 AM CST MON JAN 2 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 AM     TSTM WND DMG     6 E LINDALE             32.51N 95.30W
01/02/2017                   SMITH              TX   LAW ENFORCEMENT

            NUMEROUS TREES DOWN ACROSS FM 14.

&&

AS
Local storm report, Jan 2, 9:22 AM CST, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
922 AM CST MON JAN 2 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 AM     TSTM WND DMG     5 ESE HENDERSON         32.12N 94.73W
01/02/2017                   RUSK               TX   LAW ENFORCEMENT

            SEVERAL TREES DOWN.

&&

AS
Local storm report, Jan 2, 9:24 AM CST, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
924 AM CST MON JAN 02 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0906 AM     TSTM WND DMG     6 S SAN AUGUSTINE       31.44N  94.11W
01/02/2017                   SAN AUGUSTINE      TX   LAW ENFORCEMENT

            TREE DOWN ON 1751 SOUTH OF 103

&&

EVENT NUMBER SHV1700002

25
Local storm report, Jan 2, 9:58 AM CST, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
958 AM CST MON JAN 02 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 AM     TSTM WND DMG     6 NE SAN AUGUSTINE      31.59N  94.04W
01/02/2017                   SAN AUGUSTINE      TX   PUBLIC

            LARGE LIMBS / BRANCHES DOWN LESS THAN 2... CHICKEN
            HOUSE ROOF DAMAGED IN PATROON TX... WIND EST 55 MPH

&&

EVENT NUMBER SHV1700003

25
Local storm report, Jan 2, 10:01 AM CST, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1001 AM CST MON JAN 2 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     HAIL             1 E SIBLEY              32.54N 93.28W
01/02/2017  E1.00 INCH       WEBSTER            LA   PUBLIC

            .

&&

AS
Local storm report, Jan 2, 11:26 AM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1126 AM CST MON JAN 02 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1042 AM     TSTM WND DMG     3 S NATCHEZ             31.63N  93.05W
01/02/2017                   NATCHITOCHES       LA   LAW ENFORCEMENT

            LARGE TREE DOWN ACROSS HIGHWAY 1 JUST NORTH OF CYPRESS

&&

EVENT NUMBER SHV1700004

25

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 2, 2:24 AM CSTSpecial Weather StatementSHVWebster51 min
Jan 2, 2:50 AM CSTSevere Thunderstorm WarningSHVClaiborne, Webster40 min
Jan 2, 3:21 AM CSTSpecial Weather StatementSHVLaSalle39 min
Jan 2, 3:23 AM CSTSpecial Weather StatementSHVNatchitoches52 min
Jan 2, 4:00 AM CSTSpecial Weather StatementSHVCaldwell45 min
Jan 2, 7:41 AM CSTSevere Thunderstorm WarningSHVSabine34 min
Jan 2, 7:55 AM CSTSpecial Weather StatementSHVDe Soto50 min
Jan 2, 8:46 AM CSTSevere Thunderstorm WarningSHVSabine44 min
Jan 2, 9:28 AM CSTSevere Thunderstorm WarningSHVDe Soto, Natchitoches, Sabine62 min
Jan 2, 10:18 AM CSTSevere Thunderstorm WarningSHVBienville, De Soto, Grant, Natchitoches, Red River, Sabine and 1 more42 min
Jan 2, 10:53 AM CSTSevere Thunderstorm WarningSHVCaldwell, Grant, LaSalle, Natchitoches, Winn52 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.